Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Eye glass frames have caused allergic reaction at bridge of nose and around ears. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
I have titanium eye glass frames that have caused an allergic reaction at the bridge, the nose pads and the plastic material around the ears. Any suggestions to neutralize those areas or recommend a hypoallergenic frame? The optician has already tried one type of silicone nose pads (reacted to it); and a rubber sleeve around the ear piece (still reacted to that choice also.)

Posted Sat, 5 Oct 2013 in Vision and Eye Disorders
Answered by Dr. Sumit Bhatti 2 hours later
Brief Answer:
Barrier creams & tape, hypoallergenic frames.

Detailed Answer:

Thank you for your query.

1. Contact dermatitis to spectacle frames are common due to the chemicals, plastics, solvents, glues, dyes, nickel, chromium and so on or those released by corrosion of the frames over time.

2. If you can avoid use for some time along with a barrier cream containing steroids (such as Betnovate GM), along with an anti-allergic tablet, it will help.

3. A nickel free, corrosion resistant hypoallergenic frame will be a good option. Pure titanium frame should ideally not cause any allergic reaction.

4. Sometimes, the pressure of the nose pads and ear supports, along with the tendency to eczema causes a swift reaction. Try small pieces of hypoallergenic adhesive dressing tapes such as Micropore to act asa barrier for some time.

5. There is no cure for this allergy. Avoiding the irritants is the best measure. Some control may be achieved by the measures outlined above.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor